Scared of taking Ciprofloxacin? Watch

Ttawwab
Badges: 2
Rep:
?
#1
Report Thread starter 6 years ago
#1
I went to the doctor today because I'd been experience lower abdominal pain for a few days. They said it might be an infection and prescribed me Ciprofloxacin, and told me to take two a day.

I took one earlier, then had a look online about it, and all I see are these horror stories of people suffering horrible side effects from taking it, and saying it shouldn't be prescribed to anyone.

Now I don't know what to do. I know the doctor has assessed me and prescribed me this drug, and I should listen to their professional judgement, but they weren't sure it was an infection to begin with, so I might just be damaging my body for no reason.

Do you think I should keep taking it, and can you provide with some reassurance to calm my anxiety about this?
0
reply
rachel.h
Badges: 16
Rep:
?
#2
Report 6 years ago
#2
Lol, NEVER EVER research medication on the internet. There will always be someone who has suffered adverse side effects and takes to the internet to scaremonger everybody else.

Take the tablets you have been prescribed. A doctor has assessed your symptoms and prescribed you medication for a health problem. The likelihood of you experiencing similar symptoms to the internet freaks? Negligible.
0
reply
Commercial Paper
Badges: 21
Rep:
?
#3
Report 6 years ago
#3
I had a serious chest infection, it was really bad, so bad it has left me with a horrible scar. My doctor gave me Ciprofloxacin, I had to take it for quite a while too. And even after that the infection came back so had to go back on it. This was all just before prom when I was younger and Ciprofloxacin isn't really suppose to be given to under 18s but my doctor said there was little choice left so I went with it. I didn't even get to the Internet, I just read the side effects in the leaflet and was horrified. I was completely fine though. Obviously you might not be, but you shouldn't be scared, I'm sure you'll be okay just like me. If you notice anything odd, stop taking them. If you're young and healthy like me you're very likely to be okay...Horror stories generally only occur in people on very high doses for long periods, very old, or with not great health to start with. Two a day for a few weeks will not do you any damage, I wouldn't drink though, go easy on your liver. Just take it, that drug did miracles for me, doctors only give it if they have too. You will be fine

Posted from TSR Mobile
0
reply
littleeggy
Badges: 13
Rep:
?
#4
Report 6 years ago
#4
I took it a few times back in the days when doctors prescribed antibiotics more than they do now (because of growing antibiotic resistance). Had to take it for chest infections because I had 'a touch' of pneumonia. It didn't do me any harm I was perfectly fine after. I think you only have to worry if you are allergic, are on it for a long time, high dose etc.


Posted from TSR Mobile
0
reply
Mukhabarat
Badges: 0
Rep:
?
#5
Report 6 years ago
#5
(Original post by Ttawwab)
I went to the doctor today because I'd been experience lower abdominal pain for a few days. They said it might be an infection and prescribed me Ciprofloxacin, and told me to take two a day.

I took one earlier, then had a look online about it, and all I see are these horror stories of people suffering horrible side effects from taking it, and saying it shouldn't be prescribed to anyone.

Now I don't know what to do. I know the doctor has assessed me and prescribed me this drug, and I should listen to their professional judgement, but they weren't sure it was an infection to begin with, so I might just be damaging my body for no reason.

Do you think I should keep taking it, and can you provide with some reassurance to calm my anxiety about this?
whats the dose for each tablet?
0
reply
moonkatt
Badges: 19
Rep:
?
#6
Report 6 years ago
#6
I've had a course of cipro before, I just ended up with the most amusing of the side effects, flatulence (well, more than usual for a bloke)

All side effects to drugs get reported, no matter how rare, which are the horror stories you've probably read on the Internet. If you're still worried speak to your pharmacist, gp, or practice nurse, they should be able to reassure you.


Posted from TSR Mobile
0
reply
Ttawwab
Badges: 2
Rep:
?
#7
Report Thread starter 6 years ago
#7
(Original post by Mukhabarat)
whats the dose for each tablet?
2 500mg tablets a day
0
reply
MadMaths
Badges: 16
Rep:
?
#8
Report 2 years ago
#8
(Original post by Ttawwab)
2 500mg tablets a day
Hey was it OK I'm the end? I've been prescribed this also
0
reply
username2911200
Badges: 19
Rep:
?
#9
Report 2 years ago
#9
(Original post by MadMaths)
Hey was it OK I'm the end? I've been prescribed this also
This thread is over 4 years old, they won't answer 😂
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Would you turn to a teacher if you were being bullied?

Yes (47)
25.97%
No (134)
74.03%

Watched Threads

View All